Format

Send to

Choose Destination
Neth J Med. 2012 Jan;70(1):12-7.

Drug-induced vasculitis: a clinical and pathological review.

Author information

1
Department of Rheumatology and Clinical Immunology, University Hospital Split, Split, Croatia. mislavradic@gmail.com

Abstract

Drug-induced vasculitis is an inflammation of blood vessels caused by the use of various pharmaceutical agents. Vasculitis causes changes in the walls of blood vessels, including thickening, weakening, narrowing and scarring. Inflammation can be short-term (acute) or long-term (chronic) and can be so severe that the tissues and organs supplied by the affected vessels do not get enough blood. The shortage of blood can result in organ and tissue damage, even death. Drug-induced vasculitis is the most common form of vasculitis. The differential diagnosis between drug-induced and idiopathic vasculitic conditions may be difficult in the individual patient. Withdrawal may be helpful to distinguish between these syndromes. Withdrawal of the offending agent alone is often sufficient to induce prompt resolution of clinical manifestations, obviating the need for immunosuppressive and anti-inflammatory drugs. Increasing understanding of the pathophysiological characteristics of all inflammatory vasculitides should lead to better diagnostic and therapeutic approaches to drug-induced vasculitis.

PMID:
22271809
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for van Zuiden Communications
Loading ...
Support Center